Advertisement

Journal of Algebraic Combinatorics

, Volume 28, Issue 4, pp 531–544 | Cite as

Algebraic curves and maximal arcs

  • A. Aguglia
  • L. Giuzzi
  • G. Korchmáros
Article

Abstract

A lower bound on the minimum degree of the plane algebraic curves containing every point in a large point-set \(\mathcal{K}\) of the Desarguesian plane PG(2,q) is obtained. The case where \(\mathcal{K}\) is a maximal (k,n)-arc is considered in greater depth.

Keywords

Algebraic curves Maximal arcs 

References

  1. 1.
    Abatangelo, V., Korchmáros, G.: A generalization of a theorem of B. Segre on regular points with respect to an ellipse of an affine Galois plane. Ann. Mat. Pure Appl. 72, 87–102 (1997) CrossRefGoogle Scholar
  2. 2.
    Abatangelo, V., Larato, B.: A characterization of Denniston’s maximal arcs. Geom. Dedicata 30, 197–203 (1989) zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Aguglia, A., Giuzzi, L.: An algorithm for constructing some maximal arcs in PG(2,q 2). Results Math., to appear. http://arxiv.org/abs/math/0611466
  4. 4.
    Aguglia, A., Korchmáros, G.: Blocking sets of external lines to a conic in PG(2,q), q odd. Combinatorica 26(4), 379–394 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Ball, S., Blokhuis, A.: On the size of a double blocking set in PG(2,q). Finite Fields Appl. 2(2), 125–137 (1996) zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ball, S., Blokhuis, A.: An easier proof of the maximal arcs conjecture. Proc. Am. Math. Soc. 126(11), 3377–3380 (1998) zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Ball, S., Blokhuis, A., Mazzocca, F.: Maximal arcs in Desarguesian planes of odd order do not exist. Combinatorica 17(1), 31–41 (1997) zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Barlotti, A.: Sui (k,n)-archi di un piano lineare finito. Boll. Un. Mat. Ital. 11(3), 553–556 (1956) zbMATHMathSciNetGoogle Scholar
  9. 9.
    Denniston, R.H.F.: Some maximal arcs in finite projective planes. J. Comb. Theory 6, 317–319 (1969) zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Giulietti, M.: Blocking sets of external lines to a conic in PG(2,q), q even. Eur. J. Comb. 28(1), 36–42 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Goppa, V.D.: Geometry and Codes. Kluwer, Amsterdam (1988) zbMATHGoogle Scholar
  12. 12.
    Hamilton, N., Mathon, R.: More maximal arcs in Desarguesian projective planes and their geometric structure. Adv. Geom. 3, 251–261 (2003) zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Hamilton, N., Penttila, T.: A Characterisation of Thas maximal arcs in translation planes of square order. J. Geom. 51(1–2), 60–66 (1994) zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Hamilton, N., Penttila, T.: Groups of maximal arcs. J. Comb. Theory Ser. A 94(1), 63–86 (2001) zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Hirschfeld, J.W.P.: Projective Geometries over Finite Fields, 2nd edn. OUP, Oxford (1998) Google Scholar
  16. 16.
    Hirschfeld, J.W.P., Korchmáros, G.: Arcs and curves over finite fields. Finite Fields Appl. 5(4), 393–408 (1999) zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Leep, D.B., Yeomans, C.C.: The number of points on a singular curve over a finite field. Arch. Math. (Basel) 63(5), 420–426 (1994) zbMATHMathSciNetGoogle Scholar
  18. 18.
    Mathon, R.: New maximal arcs in Desarguesian planes. J. Comb. Theory Ser. A 97(2), 353–368 (2002) zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Seidenberg, A.: Elements of the Theory of Algebraic Curves. Addison–Wesley, Reading (1968) Google Scholar
  20. 20.
    Stöhr, K.O., Voloch, J.F.: Weierstrass points and curves over finite fields. Proc. Lond. Math. Soc. (3) 52(1), 1–19 (1986) zbMATHCrossRefGoogle Scholar
  21. 21.
    Tallini, G.: Sulle ipersuperficie irriducibili d’ordine minimo che contengono tutti i punti di uno spazio di Galois S r,q. Rend. Mat. Appl. (5) 20, 431–479 (1961) zbMATHMathSciNetGoogle Scholar
  22. 22.
    Tallini, G.: Le ipersuperficie irriducibili d’ordine minimo che invadono uno spazio di Galois. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Nat. (8) 30, 706–712 (1961) zbMATHMathSciNetGoogle Scholar
  23. 23.
    Thas, J.A.: Construction of maximal arcs and partial geometries. Geom. Dedicata 3, 61–64 (1974) zbMATHMathSciNetGoogle Scholar
  24. 24.
    Thas, J.A.: Construction of maximal arcs and dual ovals in translation planes. Eur. J. Comb. 1(2), 189–192 (1980) zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  1. 1.Dipartimento di MatematicaPolitecnico di BariBariItaly
  2. 2.Dipartimento di MatematicaUniversità della BasilicataPotenzaItaly

Personalised recommendations